MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 2.5/20; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 2.5/20; COVERED CORONARY STENT
Model Number 434893
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
A pk papyrus covered stent system was selected for treatment of a type iii perforation in the distal lcx.The stent embolized in the patient.Perforation was successfully sealed.
 
Additional Manufacturer Narrative
(b)(6)2024 updated event description stent was intended to treat a lesion in the distal lcx with a des during which a coronary artery perforation type iii occurred.To stop the bleeding, balloon dilation and coiling was performed.Thereafter, the pk papyrus covered stent system was introduced into the patients body but could not cross the lesion.The stent dislodged from the delivery system and embolized to the patients foot.Another pk papyrus with same size was used to successfully seal the perforation.The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form) and the production documentation were reviewed to establish whether a device deficiency contributed to this event.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review, no manufacturing related root cause could be identified.The treating physician rated the occurrence as both no device- and no procedure-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.
 
Additional Manufacturer Narrative
Corrected the initial reporter information.Reference capa# nc-24-004.The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form) and the production documentation were reviewed to establish whether a device deficiency contributed to this event.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review, no manufacturing related root cause could be identified.The treating physician rated the occurrence as both no device- and no procedure-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.

Brand Name
PK PAPYRUS US 2.5/20
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key18799480
Report Number1028232-2024-01110
Device Sequence Number7178471
Product Code NIV
UDI-Device Identifier07640130447219
UDI-Public(01)07640130447219(17)2502
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2025
Device Model Number434893
Device Catalogue Number434893
Device Lot Number01232887
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2024
Supplement Date Received by Manufacturer03/14/2024
10/21/2024
Initial Report FDA Received Date02/28/2024
Supplement Report FDA Received Date03/14/2024
10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age78 YR
Patient SexFemale